Alert archive / Utah / Flash Flood Warnings in 2002
Flash Flood Warning 17, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Jul 26, 2002, 2:35 PM MDT for Uintah County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2002, 2:35 PM MDT (20:35 UTC)
- Expired
- Jul 26, 2002, 5:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
County Uintah County, UT
The radar
The Grand Junction radar (KGJX), 116 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KGJT 262035 FFWGJT UTC047-262330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 232 PM MDT FRI JUL 26 2002 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN UINTAH COUNTY IN NORTHEAST UTAH * UNTIL 530 PM MDT * AT 227 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER SOUTHEAST UINTAH COUNTY...OR ABOUT 47 MILES SOUTHEAST OF RANDLETT...MOVING NORTHEAST AT 20 MPH. * THE THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL BE OVER... RURAL SOUTHEASTERN UINTAH COUNTY THROUGH 300 PM MDT EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAND JUNCTION. LAT...LON 3947 10952 3946 10916 3985 10907 3989 10948
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:26 AM MDT, 12 hours 9 minutes earlier.
Area forecast discussion, Jul 26, 2:26 AM MDT, 12 hours 9 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 226 AM MDT FRI JUL 26 2002 BAND OF RAIN WITH EMBEDDED STORMS CONTINUES TO MOVE ACROSS THE AREA AT 25-30 MPH. RAIN GAUGES IN GENERAL, HAVE BEEN REPORTING AROUND ONE QUARTER INCH OF RAIN WITH SOME LOCAL AMOUNTS AROUND ONE HALF INCH. RADAR ONE HOUR PRECIP ESTIMATES SHOWING AMOUNTS GENERALLY IN THE ONE QUARTER TO ONE HALF INCH CATEGORY WITH LOCAL AMOUNTS NEAR ONE INCH. LOOKS LIKE THERE IS ENOUGH MOVEMENT WITH THE PRECIPITATION TO PREVENT MAJOR RUNOFF PROBLEMS. THE SHORTWAVE RESPONSIBLE FOR THIS PRECIPITATION IS LOCATED FROM SOUTHERN WY INTO CENTRAL UTAH WITH AN UPPER JET STREAK NOSING INTO THE AREA ADDING SOME SUPPORT. ENOUGH DYNAMICS ALOFT TO CONTINUE CHANCE POPS TODAY THROUGHOUT THE FORECAST AREA. A FLAT WESTERLY FLOW REMAINS OVER THE AREA WITH UPPER JET AXIS FORECAST TO CUT ACROSS EASTERN UTAH AND WESTERN COLORADO. WIDESPREAD CLOUDS SHOULD GIVE WAY TO SOME CLEARING THIS MORNING, ALLOWING LOWER ATMOSPHERE TO DESTABILIZE ENOUGH FOR SCATTERED AFTERNOON THUNDERSTORMS ACROSS THE MOUNTAINS ZONES. FLOW ALOFT IS STRONG ENOUGH TO PUSH STORMS OFF HIGHER TERRAIN ACROSS THE VALLEYS...BUT WILL STILL KEEP LOWER ELEVATION POPS LOW. RIDGE STAYS SUPPRESSED TO THE SOUTH SATURDAY WITH MINOR RIPPLES IN THE FLOW. CROSS SECTIONS SHOW THE MID AND UPPER LEVELS QUITE DRY SATURDAY, BUT ENOUGH SURFACE MOISTURE TO CONTINUE MINIMAL POPS ACROSS HIGH TERRAIN. THE AVN BRINGS A SHORTWAVE TROUGH ACROSS THE AREA ON SUNDAY. LITTLE MOISTURE PROGGED WITH THIS SYSTEM AND LEFT ENTRANCE REGION OF UPPER JET IS OVER THE AREA SO WILL KEEP POPS LOW AND CONFINED MAINLY TO MOUNTAIN ZONES. EXTENDED PERIODS...PER THE LATEST AVN...LOWER ATMOSPHERE DRIES SUNDAY NIGHT AND MONDAY BEHIND THE SHORTWAVE TROUGH. WESTERLIES ARE THEN FORECAST TO START RETREATING NORTH TUESDAY, ALLOWING THE UPPER HIGH TO REFORM OVER THE FOUR CORNERS WITH AN INCREASE IN MOISTURE ACROSS EASTERN UTAH AND WESTERN COLORADO BY WEDNESDAY. MEDIUM RANGE MODELS GENERALLY SUPPORT THIS IDEA, WHICH WOULD BRING SOME WARMING AND DIURNALLY DRIVEN CONVECTION BACK INTO THE PICTURE FOR THE MIDDLE OF NEXT WEEK. .GJT...NONE. TAL
Nearby
Flash Flood Warnings in Utah, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.